Please use this identifier to cite or link to this item: http://hdl.handle.net/1783.1/74141

Topology Optimization of Geometrically Nonlinear Structures Based on an Additive Hyper-Elasticity Technique

Authors Luo, Yangjun
Wang, Michael Yu View this author's profile
Kang, Zhan
Issue Date 2015
Source Computer Methods in Applied Mechanics and Engineering , v. 286, April 2015, p. 422-441
Summary This paper presents a simple but effective additive hyperelasticity technique to circumvent numerical difficulties in solving the material density-based topology optimization of elastic structures undergoing large displacements. By adding a special hyperelastic material to the design domain, excessive distortion and numerical instability occurred in the low-density or intermediate-density elements are thus effectively alleviated during the optimization process. The properties of the additional hyperelastic material are established based on a new interpolation scheme, which allows the nonlinear mechanical behaviour of the remodelled structure to achieve an acceptable approximation to the original structure. In conjunction with the adjoint variable scheme for sensitivity analysis, the topology optimization problem is solved by a gradient-based mathematical programming algorithm. Numerical examples are given to demonstrate the effectiveness of the proposed method.
Subjects
ISSN 0045-7825
1879-2138
Language English
Format Article
Access View full-text via DOI
View full-text via Web of Science
View full-text via Scopus
Find@HKUST